The skin is red. It looks as if it is sunburnt. The reaction occurs soon after the application of a product or ingestion of a medicine. The reaction may also look like eczema, which extends beyond the exposed skin areas. The emergence of this photoallergy is often delayed (48 hours after exposure).
I ask my patients about medicines they have taken and cosmetic or medicinal creams they have applied. There are many photosensitising medicinal products (certain antibiotics, antidepressants, anti-inflammatories, etc.). When I suspect a medicine, I sometimes refer my patients for a specialised consultation for testing under ultraviolet radiation. You must, of course, provide relief to the patient, suspend the treatment when possible and stop sun exposure.
Patients should not hesitate to ask their doctors this question. Certain drugs, such as heart medication, cannot be interrupted. I advise my patients to avoid the sun and, if they are outside, to pay attention to sun protection (clothing, hat, very high protection product). When in the sun, they should also avoid applying perfumes directly to the skin.